Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 75, NWS Green Bay, WI

November 21, 2012

NWS Green Bay, WI issued this small craft advisory at Nov 21, 2012, 4:25 AM CST. It took effect at Nov 21, 2012, 6:00 PM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2012, 4:25 AM CST (10:25 UTC)
In effect from
Nov 21, 2012, 6:00 PM CST
Expired
Nov 22, 2012, 9:03 PM CST
In force
27 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

427 
WHUS73 KGRB 211025
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
425 AM CST WED NOV 21 2012

...DENSE FOG CONTINUES OVER LAKE MICHIGAN AND BAY OF GREEN BAY...
...INCREASING SOUTH WINDS THIS AFTERNOON AND TONIGHT...

LMZ541>543-211830-
/O.CON.KGRB.MF.Y.0011.000000T0000Z-121121T1600Z/
/O.NEW.KGRB.SC.Y.0075.121122T0000Z-121123T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
425 AM CST WED NOV 21 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT CST THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT CST THURSDAY NIGHT. 

* SOUTH WINDS 10 TO 20 KTS THIS AFTERNOON WILL INCREASE TO 20 TO
  30 KTS ON THURSDAY.

* WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FT EARLY THIS EVENING...5
  TO 8 FT ON THURSDAY.

* VISIBILITIES OF ONE MILE OR LESS WILL CONTINUE INTO MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-211600-
/O.CON.KGRB.MF.Y.0011.000000T0000Z-121121T1600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
425 AM CST WED NOV 21 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* VISIBILITIES OF ONE MILE OR LESS WILL CONTINUE INTO MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
532 
WHUS73 KGRB 211621
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1021 AM CST WED NOV 21 2012

...DENSE FOG CONTINUES OVER LAKE MICHIGAN AND BAY OF GREEN BAY...
...INCREASING SOUTH WINDS THIS AFTERNOON AND TONIGHT...

LMZ541>543-220030-
/O.EXP.KGRB.MF.Y.0011.000000T0000Z-121121T1600Z/
/O.CON.KGRB.SC.Y.0075.121122T0000Z-121123T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1021 AM CST WED NOV 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO MIDNIGHT CST THURSDAY NIGHT...
...DENSE FOG ADVISORY HAS EXPIRED...


* SOUTH WINDS 10 TO 20 KTS THIS AFTERNOON WILL INCREASE TO 20 TO 
30 KTS ON THURSDAY.

* WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FT EARLY THIS EVENING... 
  5 TO 8 FT ON THURSDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-211730-
/O.EXP.KGRB.MF.Y.0011.000000T0000Z-121121T1600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
1021 AM CST WED NOV 21 2012

...DENSE FOG ADVISORY HAS EXPIRED...

PATCHES OF FOG WILL CONTINUE TO MOVE OFF INTO THE LAKE THIS
AFTERNOON WITH PARTLY CLOUDY SKIES THEN EXPECTED.

$$
625 
WHUS73 KGRB 212151
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
351 PM CST WED NOV 21 2012

...GUSTY WINDS AND HIGH WAVES TO CONTINUE...

SOUTH SOUTHWEST WINDS WILL BECOME GUSTY ON THANKSGIVING
DAY...AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL PASS
THROUGH THE AREA EARLY THURSDAY EVENING...WITH GUSTY WINDS
SHIFTING TO THE WEST IN ITS WAKE. THOSE WINDS WILL BECOME
NORTHWEST AND REMAIN GUSTY ON FRIDAY...LASTING INTO SATURDAY
MORNING. 

LMZ541>543-220600-
/O.EXT.KGRB.SC.Y.0075.121122T0000Z-121124T1000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
351 PM CST WED NOV 21 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
4 AM CST SATURDAY...

* SOUTH WINDS OF 15 TO 25 KTS...WITH GUSTS TO 30 KTS THROUGH
  THURSDAY. WINDS SHIFTING WEST TO NORTHWEST THURSDAY NIGHT AND
  NORTHWEST FRIDAY AND SATURDAY.

* WAVES OF 3 TO 5 FT...WILL BUILD TO 5 TO 8 FT ON THURSDAY. WAVES
  WILL EASE TO 3 TO 5 FT FRIDAY AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
669 
WHUS73 KGRB 220312
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
912 PM CST WED NOV 21 2012

...GUSTY WINDS AND HIGH WAVES TO CONTINUE...

SOUTH SOUTHWEST WINDS WILL BECOME GUSTY ON THANKSGIVING DAY...
AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL PASS THROUGH
THE AREA EARLY THURSDAY EVENING...WITH GUSTY WINDS SHIFTING TO
THE WEST IN ITS WAKE. THOSE WINDS WILL BECOME NORTHWEST AND
REMAIN GUSTY ON FRIDAY...LASTING INTO SATURDAY MORNING.

LMZ541>543-221115-
/O.CON.KGRB.SC.Y.0075.000000T0000Z-121124T1000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
912 PM CST WED NOV 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
SATURDAY...

* SOUTH WINDS OF 15 TO 25 KTS...WITH GUSTS TO 30 KTS THROUGH 
  THURSDAY. WINDS SHIFTING WEST TO NORTHWEST THURSDAY NIGHT AND 
  NORTHWEST FRIDAY AND SATURDAY. 

* WAVES OF 3 TO 5 FT...WILL BUILD TO 5 TO 8 FT ON THURSDAY. 
  WAVES WILL EASE TO 3 TO 5 FT FRIDAY AND SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
634 
WHUS73 KGRB 220958
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
358 AM CST THU NOV 22 2012

...STRONG...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH FRIDAY...

STRONG SOUTH SOUTHWEST WINDS WILL CONTINUE TODAY...AHEAD OF AN
APPROACHING COLD FRONT. THE FRONT WILL PASS THROUGH THE AREA THIS
EVENING...WITH WINDS SHIFTING TO THE WEST IN ITS WAKE. THE WINDS
WILL BECOME NORTHWEST AND REMAIN STRONG ON FRIDAY...LASTING INTO
SATURDAY MORNING.

LMZ521-522-221800-
/O.EXB.KGRB.SC.Y.0075.121122T1600Z-121124T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
358 AM CST THU NOV 22 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
4 AM CST SATURDAY. 

* SOUTH WINDS OF 15 TO 25 KTS...WITH GUSTS TO 30 KTS THROUGH
  TODAY. WINDS SHIFTING WEST TO NORTHWEST TONIGHT AND NORTHWEST
  FRIDAY AND SATURDAY. GUSTS TO 35 KTS POSSIBLE FRIDAY.

* WAVES OF 3 TO 6 FT ARE EXPECTED THROUGH THE PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-221800-
/O.CON.KGRB.SC.Y.0075.000000T0000Z-121124T1000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
358 AM CST THU NOV 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
SATURDAY...

* SOUTH WINDS OF 15 TO 25 KTS...WITH GUSTS TO 30 KTS ARE EXPECTED
  THROUGH TODAY. WIND WILL SHIFTING WEST THEN NORTHWEST TONIGHT
  AND FRIDAY.

* WAVES OF 5 TO 8 FT TODAY...WILL EASE TO 3 TO 6 FT BY FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
863 
WHUS73 KGRB 221701
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1101 AM CST THU NOV 22 2012

...STRONG...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH FRIDAY...

STRONG SOUTH SOUTHWEST WINDS WILL CONTINUE TODAY...AHEAD OF AN
APPROACHING COLD FRONT. THE FRONT WILL PASS THROUGH THE AREA THIS
EVENING...WITH WINDS SHIFTING TO THE WEST IN ITS WAKE. THE WINDS
WILL BECOME NORTHWEST AND REMAIN STRONG ON FRIDAY...LASTING INTO
SATURDAY MORNING.

LMZ521-522-541>543-230115-
/O.CON.KGRB.SC.Y.0075.000000T0000Z-121124T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1101 AM CST THU NOV 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
SATURDAY...

* SOUTH WINDS OF 15 TO 25 KTS...WITH GUSTS TO 30 KTS THROUGH 
  TODAY. WINDS SHIFTING WEST TO NORTHWEST TONIGHT AND NORTHWEST 
  FRIDAY AND SATURDAY. GUSTS TO 35 KTS POSSIBLE FRIDAY. 

* WAVES OF 3 TO 6 FT ARE EXPECTED THROUGH THE PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
529 
WHUS73 KGRB 222110
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
310 PM CST THU NOV 22 2012

...STRONG...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH SATURDAY
MORNING...

STRONG SOUTH SOUTHWEST WINDS WILL CONTINUE THROUGH EARLY THIS
EVENING...AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL PASS
THROUGH EARLY TONIGHT...WITH WINDS SHIFTING TO THE WEST IN ITS
WAKE. THE WINDS WILL BECOME NORTHWEST AND REMAIN STRONG ON
FRIDAY...LASTING INTO SATURDAY MORNING.

LMZ521-522-541>543-230515-
/O.CON.KGRB.SC.Y.0075.000000T0000Z-121124T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
310 PM CST THU NOV 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
SATURDAY...

* SOUTH WINDS OF 15 TO 25 KTS...WITH GUSTS TO 30 KTS THROUGH 
  TODAY. WINDS SHIFTING WEST TO NORTHWEST TONIGHT AND NORTHWEST 
  FRIDAY AND SATURDAY. GUSTS TO 35 KTS POSSIBLE FRIDAY. 

* WAVES OF 4 TO 7 FT ARE EXPECTED THROUGH THE PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
648 
WHUS73 KGRB 230303
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
903 PM CST THU NOV 22 2012

...GALE FORCE WINDS AND HIGH WAVES EXPECTED THROUGH FRIDAY
NIGHT...

.A TIGHT PRESSURE GRADIENT ACROSS THE GREAT LAKES REGION WILL
RESULT IN STRONG WEST WINDS DEVELOPING LATER ON TONIGHT. GALE
FORCE GUSTS ARE EXPECTED AFTER MIDNIGHT...CONTINUING THROUGH
FRIDAY.

THE STRONG WINDS WILL GRADUALLY SUBSIDE FRIDAY NIGHT AND
SATURDAY. THE BLUSTERY CONDITIONS WILL GENERATE HIGH WAVES...ESPECIALLY
TOWARD THE OPEN WATER.

LMZ521-522-541>543-231115-
/O.UPG.KGRB.SC.Y.0075.000000T0000Z-121124T1000Z/
/O.NEW.KGRB.GL.W.0022.121123T0303Z-121124T0400Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
903 PM CST THU NOV 22 2012

...GALE WARNING IN EFFECT UNTIL 10 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM CST FRIDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: WEST WIND INCREASING TO 30 KTS...WITH GALE FORCE GUSTS TO
  35 KTS EXPECTED LATE TONIGHT THROUGH FRIDAY MORNING. THE WINDS
  WILL VEER NORTHWEST ON FRIDAY AND CONTINUE TO GUST...ESPECIALLY
  ACROSS NORTHERN DOOR COUNTY.

* WAVES: 3 TO 5 FT ON THE BAY...TO 4 TO 7 FT ON THE LAKE ARE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 3:47 AM CST, 38 minutes earlier.

Area forecast discussion, Nov 21, 3:47 AM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
347 AM CST WED NOV 21 2012

.SHORT TERM...TODAY THROUGH THANKSGIVING DAY

MAIN CONCERN WITH FORECAST IS FOG THIS MORNING AND EFFECTS IT AND
LINGERING LOW CLOUDS WILL HAVE ON TEMPERATURES TODAY.

CENTER OF HIGH PRESSURE HAS SLIPPED SOUTHEAST OF STATE...WITH
INCREASING SOUTHWEST GRADIENT OVER AREA. SURFACE REPORTS AND
SATELLITE SHOWING LOW CLOUDS AND FOG WIDESPREAD ACROSS
CWA...THOUGH WEBCAMS INDICATE DENSE IS MORE PATCHY...EXCEPT OVER
LAKESHORE COUNTIES WHERE IT IS MORE WIDESPREAD. EARLIER EXPANDED
ADVISORY FOR REST OF CWA...THOUGH EXPECT INCREASING SOUTHWEST
WINDS JUST OFF THE SURFACE WILL HELP DISSIPATE IT EARLY THIS
MORNING IN THE WEST...LINGERING A BIT LONGER EAST. HIGH CLOUDS
OVER AREA ALSO THINNING ATTM. HAVE MADE LITTLE CHANGE TO EARLIER HIGH
TEMP FORECAST.

STRONG COLD FRONT TO REACH NW CWA BY 00Z FRI...ANOTHER WELL ABOVE
NORMAL TEMP DAY EXPECTED FOR THANKSGIVING...THOUGH WILL BE BREEZY.
REMOVED POPS SE AS MOISTURE STAYS SOUTH OF THE REGION. FORCING
ALSO NOT IMPRESSIVE.

.LONG TERM...THU NGT THRU NEXT TUE. MEAN FLOW DURING THE PERIOD TO
CONSIST OF A PERSISTENT ERN CANADA UPR TROF WITH AN EMBEDDED
CLOSED UPR LOW MOVING FROM THE GREAT LAKES TO THE NE CONUS.
FARTHER WEST...AN UPR LOW IS FCST TO WEAKEN AS IT MOVES ONSHORE
FROM THE PACIFIC AND ENDS UP CARVING A WEAK UPR TROF OVER THE
CNTRL CONUS BY EARLY NEXT WEEK AS AN UPR RDG BUILDS OVER THE ERN
PACIFIC. THIS PATTERN WL BRING COLDER AIR BACK TO NE WI WITH TEMPS
EVENTUALLY FALLING BLO NORMAL. PCPN CHCS LOOK FAIRLY LIMITED WITH
SEVERAL LIGHT LAKE EFFECT CHCS OVER THE NORTH...BUT WL NEED TO
WATCH A SYSTEM FOR NEXT TUE AS LOW PRES TO BE MOVING NE FROM THE
SRN PLAINS.

STRONG CAA TO OVERSPREAD NE WI BEHIND THE CDFNT THU NGT ACCOMPANIED
BY GUSTY W-NW WINDS AS THE PRESSURE GRADIENT TIGHTENS BETWEEN THE
DEPARTED SFC LOW AND STRONG HI PRES OVER THE NRN PLAINS. INCREASING
CYCLONIC FLOW SHOULD KEEP CLOUDS OVER THE AREA THRU THE NGT AS WELL
AS BRING WRAP-AROUND MOISTURE THRU IN THE FORM OF SNOW SHWRS AND
FLURRIES. BEST CHC OF SNOW SHWRS TO BE OVER N-CNTRL WI WHERE SOME
LAKE ENHANCEMENT TO OCCUR. WOULD NOT BE SURPRISED TO SEE LIGHT
ACCUMULATIONS TAKE PLACE (< 1"). THE BIGGER NEWS WL BE THE DROP IN
TEMPS...WHICH WHEN COMBINED WITH THE GUSTY WINDS...WL SEND WIND
CHILL VALUES DOWN INTO THE TEENS AND 20S BY DAYBREAK.

THE CYCLONIC FLOW CONTS INTO FRI MORNING...BUT IS EXPECTED TO
WEAKEN BY THE AFTERNOON AS HI PRES BUILDS ACROSS THE UPR MS
VALLEY. N-CNTRL WI REMAINS VULNERABLE TO LAKE EFFECT SNOW SHWRS AS
8H TEMPS OVER LAKE SUPERIOR DIP TO AROUND -13C AND DELTA-T VALUES
RISE INTO THE MID-TEENS. PARTS OF VILAS COUNTY COULD SEE ADDITIONAL
LIGHT ACCUMULATIONS...BUT AMOUNTS TO BE LIMITED DUE TO TRAJS AND
LOW INVERSION HEIGHTS. FOR THE REST OF THE FCST AREA...A BLUSTERY
AND COLD DAY IS ANTICIPATED WITH SOME FLURRIES AROUND FOR GOOD
MEASURE. TEMPS WL HAVE A HARD TIME MAKING ANY MOVE UPWARD WITH
READINGS PROBABLY ONLY A FEW DEGS FROM THE MORNING LOWS.

LAKE EFFECT SNOW SHWRS SHOULD BE ABLE TO LINGER OVER N-CNTRL WI
INTO FRI EVENING BEFORE DIMINISHING OVRNGT AS THE LARGE SFC RDG OF
HI PRES BUILDS INTO THE WRN GREAT LAKES. IF SKIES CAN CLEAR AND
WINDS DIMINISH FAST ENUF...TEMPS COULD REALLY TANK WELL DOWN INTO
THE TEENS ACROSS THE NORTH. HAVE LOWERED MIN TEMPS A FEW DEGS FROM
THE PREVIOUS FCST WITH MID-TEENS NORTH TO THE LWR 20S LAKESIDE.
SAT SHOULD START OFF WITH PLENTY OF SUNSHINE WITH THE RDG OVERHEAD...
BUT AS THE RDG BEGINS TO SLIP EWD AND A RETURN FLOW ALOFT DEVELOPS...
SOME HI CLOUDS COULD BEGIN TO OVERSPREAD THE AREA DURING THE
AFTERNOON. A QUIET DAY REGARDLESS WITH MAX TEMPS A TOUCH BLO NORMAL.

A RELATIVELY WEAK AREA OF LOW PRES IS PROGGED TO MOVE INTO SW
ONTARIO SAT NGT AND DRAG A CDFNT INTO WRN WI BY 12Z SUNDAY. MOISTURE
OVER WI APPEARS LIMITED AHEAD OF THIS FNT...HOWEVER WITH A MODEST
SHORTWAVE MOVING ACROSS NRN SECTIONS OF THE GREAT LAKES...THE
POSSIBILITY DOES EXIST FOR LIGHT SNOW SO MAY NEED TO ADD A SMALL
POP TO THE NORTH. THE CDFNT MOVES THRU THE REST OF WI WITHOUT MUCH
FANFARE ON SUNDAY DUE TO A LACK OF MOISTURE AND UPR SUPPORT. SOME
MIXED SUNSHINE IS EXPECTED WITH TEMPS NEAR NORMAL FOR LATE NOV.

AS THE ERN PACIFIC UPR RDG BUILDS TOWARD AK EARLY NEXT WEEK...
DOWNSTREAM UPR TROFFING WL TAKE PLACE OVER THE ROCKIES ON MON AND
ACROSS THE PLAINS INTO THE MIDWEST ON TUE. HAVE KEPT MON DRY WITH
WEAK HI PRES TO STRETCH FROM S-CNTRL CANADA TO THE ERN GREAT LAKES.
THE FCST FOR TUE IS MORE PROBLEMATIC DEPENDING ON WHERE THE UPR
TROF WL BE SITUATED AND THE TRACK OF A SFC LOW WHICH THE MDLS LIFT
NEWD TOWARD THE ERN LAKES. WE WL NEED TO SEE HOW THIS SYSTEM LOOKS
A FEW DAYS FROM NOW...BUT EARLY INDICATIONS ARE THAT MINOR SNOW
ACCUMULATIONS WOULD FALL OVER MUCH OF NE WI.
&&

.AVIATION...ANTICIPATE DENSE FOG WITH LIFR CIGS AND VSBYS TO
DEVELOP OVERNIGHT OVER MOST LOCATIONS. INCREASING CIRRUS OVER
NORTHWEST WISCONSIN ALONG WITH SLIGHTLY HIGHER SOUTH WINDS MAY
LIMIT TIME COVERAGE OF THE FOG OVER NORTH CENTRAL WISCONSIN.
CONDITIONS EXPECTED TO LINGER INTO WEDNESDAY MORNING BEFORE
DISSIPATING AND IMPROVING WEDNESDAY AFTERNOON. WHILE THE CIRRUS
MAY PREVENT DENSE FOG FROM DEVELOPING OVER SOME LOCATIONS
OVERNIGHT...THE CIRRUS MAY ALSO SERVE TO SLOW DOWN FOG DISSIPATION
ON WEDNESDAY.

TDH
&&

.MARINE...INCREASING SOUTH WINDS WILL BUILD WAVES THROUGH THE
DAY...WITH 3 TO 5 FT EXPECTED ON THE LAKE BY THIS EVENING. SMALL
CRAFT CONDITIONS ARE EXPECTED THROUGH FRI NIGHT AS LOW PRESSURE SYSTEM
MOVES THROUGH LAKE SUPERIOR.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR WIZ013-
020>022-031-035>040-045-048>050-073-074.

DENSE FOG ADVISORY UNTIL 7 AM CST THIS MORNING FOR WIZ005-
010>012-018-019-030.

&&

TE/KALLAS
Hazardous weather outlook, Nov 21, 3:57 AM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
357 AM CST WED NOV 21 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
357 AM CST WED NOV 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS TRAVEL IS POSSIBLE THIS MORNING DUE TO WIDESPREAD FOG.
THE FOG MAY BE LOCALLY DENSE REDUCING VISIBILITIES TO A QUARTER
OF A MILE OR LESS...AND IN SOME SPOTS...DOWN TO A FEW HUNDRED
FEET. THE FOG SHOULD BURN OFF BY MID TO LATE MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG NORTHWEST WINDS WILL AFFECT DOOR COUNTY ON FRIDAY AND
FRIDAY NIGHT. GUSTS AS HIGH AS 40 MPH ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-221000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
357 AM CST WED NOV 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD FOG IS EXPECTED THIS MORNING. THE FOG IS EXPECTED TO BE
DENSE AT TIMES WITH VISIBILITIES BELOW ONE QUARTER OF A MILE...AND
IN SOME CASES...DOWN TO A FEW HUNDRED FEET. THE FOG SHOULD BURN
OFF BY LATE MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS WILL VEER WEST ON THURSDAY NIGHT AFTER A STRONG COLD FRONT
MOVES THROUGH. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ON FRIDAY
AND FRIDAY NIGHT...WHEN GALE FORCE GUSTS OVER 35 KNOTS ARE
POSSIBLE...ESPECIALLY FOR AREAS ADJACENT TO NORTHERN DOOR COUNTY.

TE/AK

In the hours before

Special weather statement, Nov 20, 10:30 PM CST, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1030 PM CST TUE NOV 20 2012

WIZ010>012-018-019-030-211000-
ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-
INCLUDING THE CITIES OF...RHINELANDER...CRANDON...TOMAHAWK...
ANTIGO...WAUSAU
1030 PM CST TUE NOV 20 2012

...AREAS OF DENSE FOG OVERNIGHT...

AREAS OF FOG...LOCALLY DENSE WITH VISIBILITIES A QUARTER OF A
MILE OR LESS AT TIMES...WILL CONTINUE TO DEVELOP OVERNIGHT.
SINCE TEMPERATURES ARE AT OR BELOW FREEZING...SCATTERED SLIPPERY
SPOTS MAY ALSO DEVELOP ON AREA ROADWAYS OVERNIGHT.

MOTORISTS ARE URGED TO DRIVE WITH CAUTION OVERNIGHT. BE ALERT FOR
RAPIDLY REDUCED VISIBILITIES ALONG WITH SCATTERED SLIPPERY SPOTS.

TDH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 6:05 PM CSTDense Fog AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more16 hr

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.